MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM PRCSN MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM PRCSN MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8450107530
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded by customer.
 
Event or Problem Description
It was reported that during a surgical procedure, the surgeon used an expired bur.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The bur reported involved in this event was not returned for evaluation.It was reported in this case that the surgeon acknowledged use of an expired bur and wanted to enquire into the risk associated with using an expired product.There is no reported malfunction of a stryker product evident in this case.Photo evidence of the bur product label was provided where it was observed that the bur was expired.Stryker instruments applies a three (03) year expiry date on product catalog number 8450-107-525 2.5mm prcsn mtch hd, 13cm and is provided as a sterile product.The expiration date is indicated on the product label and is expressed as a four-digit year followed by a two-digit month and a two-digit day.Preceding this expiration date information is a partially filled hourglass symbol identifier symbolizing use-by date, which is a harmonized symbol per the relevant labeling standard.The associated expanded content label #0036-894-000 rev.A contains this symbol definition.While the expiration period for catalog number 8450-107-525 2.5mm prcsn mtch hd, 13cm is labeled for a three (03) year expiration the product packaging sterile barrier integrity has been tested for five (05) years.Stryker are not medical professionals and cannot make decisions concerning the health and welfare of patients where an expired product may have been used during a surgical procedure.The treating physician is the only individual that can make decisions for his/her patient.Product beyond its expiry date must not be used as its safety and effectiveness cannot be predicted.

Brand Name
3.0MM PRCSN MTCH HD, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8696360
Report Number0001811755-2019-02012
Device Sequence Number2246979
Product Code HBE
UDI-Device Identifier07613327097016
UDI-Public07613327097016
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue Number8450107530
Device Lot Number15338017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1